Cushing's syndrome, muscle weakness, or psychosis may occur if someone uses too much Derma-Smoothe (fluocinolone oil) or uses it for long periods of time. The specific effects, however, would depend on whether the medicine was applied on the skin or taken by mouth, among other factors. Treatment would likely involve supportive care, which consists of treating any overdose symptoms that occur.
Can You Use Too Much Derma-Smoothe?Derma-Smoothe/FS® (fluocinolone oil) is a prescription topical steroid medication approved to treat psoriasis of the scalp and atopic dermatitis (eczema). It comes as an oil that is applied to the skin.
As with most medicines, it is possible to use too much Derma-Smoothe. The specific effects of an overdose would likely vary, depending on a number of factors, including the Derma-Smoothe dosage and whether it was applied to the skin or taken by mouth.
Effects of an OverdoseA Derma-Smoothe overdose is unlikely with normal, short-term use. However, using large amounts of this medication or using it for an extended period of time increases the risk for overdose symptoms. Possible symptoms of an overdose may include:
- Symptoms of Cushing's syndrome, such as:
- A rounded face
- Weight gain in the trunk, face, and neck areas
- High blood sugar levels
- Muscle weakness
- High blood pressure (hypertension)
- Psychosis (believing things that are not true).
Taking large amounts by mouth may also cause overdose symptoms.
Treatment Options for a Derma-Smoothe OverdoseThe treatment for a Derma-Smoothe overdose may vary. In most cases, treatment will mainly consist of supportive care, which involves treating the symptoms that occur as a result of the overdose. In addition, if you have been using large doses of this medication for a long period of time, treatment will usually consist of gradually decreasing the dosage (instead of an abrupt withdrawal, which can cause problems).
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.